Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 6, 1999, 4:21 PM CDT for Pulaski County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1999, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 6, 1999, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Pulaski County, IL
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:40 PM CDT | Thunderstorm Wind 50 | Mounds, IL | Power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
848 WFUS1 KPAH 062122 RRA TORPAH ILC153-062200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 421 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... PULASKI COUNTY IN SOUTHERN ILLINOIS * UNTIL 500 PM CDT * AT 415 PM...A PILOT OBSERVED A TORNADO 25 MILES NORTHWEST OF PADUCAH...NEAR GRAND CHAIN...MOVING SLOWLY NORTHEAST. * SOME LOCATIONS AFFECTED... PERKS TAKE COVER NOW & DH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:00 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 6, 2:00 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SUN JUN 6 1999 HIGH PRESSURE OVER MID SOUTH ALLOWING LOW LAYER SLY RETURN FLOW OF HOT/HUMID AIR. VISIBILE IMAGERY DEPICTS DIURNAL CU FIELD...AND SHOWS WEAK VORT MAX PICKED UP BY MODELS...CURRENTLY DRIFTING NNW ACROSS WCNTL TN. THIS FEATURE IS CURRENTLY INTERACTING WITH UNSTABLE PM AIR AND TOUCHING OFF WIDELY SCT TSRA. WL CONT CLOSE MONITOR UP TO PRESS TIME FOR FINAL BREAK-OUT OF LINGERING EVENING POP THAT WL BE NECESSARY. OTHERWISE CAN SEE NO REASON TO DEVIATE FROM BASIC FORECAST STRATEGY. IE WHILE THERE IS PROBABLY A SMALL DIURNAL CHANCE POP EACH DAY...NWP CONTS TO SUGGEST NUMBERS TOO LOW TO CALL FOR IN BODY OF ZONES. WL THEREFORE MAINTAIN BASICALLY WARM/DRY FORECAST TIL SIGNIFICANT TRIGGER TO FOCUS CONVECTION IS IDENTIFIED. DID NOTE THAT TIME/HEIGHT CROSS SECTIONS REVEALED MORE MOISTURE IN LOWER ATMOSPHERE MONDAY...CAUSING NWP TO JUMP TOWARD BUT STILL <30%. SOMETHING TO WATCH ON NEXT RUN. GUIDANCE NUMBERS ARE CONSISTENT/CLOSE AND WL FOLLOW IN GENERAL. .PAH...NONE. DH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:01 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 59 min |
| Jun 6, 4:49 PM CDT | Flash Flood Warning | PAH | Pulaski | 3 hr |
| Jun 6, 5:40 PM CDT | Flash Flood Warning | PAH | Massac | 3 hr |
| Jun 6, 6:26 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 49 min |
| Jun 6, 6:49 PM CDT | Severe Thunderstorm Warning | PAH | White | 61 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.